MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LATIS GRASP, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LATIS GRASP, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4130
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap subtotal hysterectomy and bso.Patient details: female; dob (b)(6).Dr [name] was assisting dr [name] case in a lap subtotal hysterectomy and bso; whilst using the grasper a small amount of small bowel was caught in-between the hinge of the epix grasper tips when the jaws were open and surgeon found it difficult to dislodge entrapped tissue and some bleeding occurred suggesting small injury occurred to the small bowel.Additional information was received via email from advanced procedure specialist, [name] on 14feb2020: i have spoken to [name] about this and unfortunately cannot confirm the below.Intervention: ni.Patient status: stable.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Engineering observed blood on the hinge and the rivet of the device and performed testing to replicate the reported event of tissue snagging.Based on the condition of the returned unit, it is likely that the tissue was caught on the rivet of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an unacceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented design enhancements intended to further minimize the potential for this type of event to occur.Recall number: 2027111-03/11/20-002-r.
 
Event or Problem Description
Procedure performed: lap subtotal hysterectomy and bso patient details: female initials amf ; dob 1968.Dr [name]was assisting dr [name] case in a lap subtotal hysterectomy and bso; whilst using the grasper a small amount of small bowel was caught in-between the hinge of the epix grasper tips when the jaws were open and surgeon found it difficult to dislodge entrapped tissue and some bleeding occurred suggesting small injury occurred to the small bowel.Additional information was received via email from advanced procedure specialist, i have spoken to [name] about this and unfortunately cannot confirm the below.Additional information was received via email from advanced procedure specialist, no unfortunately, the meeting was called off due to covid-19 pandemic and changing to working from home conditions.Intervention: ni patient status: stable.

Brand Name
C4130, 5MMX35CM EPIX LATIS GRASP, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9803203
Report Number2027111-2020-00410
Device Sequence Number16894758
Product Code NWV
UDI-Device Identifier00607915110147
UDI-Public(01)00607915110147(17)220813(30)01(10)1366453
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Model NumberC4130
Device Catalogue Number101472876
Device Lot Number1366453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;